Alert archive / South Dakota / Flash Flood Watches in 2019
Flash Flood Watch 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood watch at Sep 10, 2019, 3:22 PM CDT for 6 counties in Minnesota; 13 counties in South Dakota; Lyon County, Iowa. It took effect at Sep 10, 2019, 11:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2019, 3:22 PM CDT (20:22 UTC)
- In effect from
- Sep 10, 2019, 11:00 PM CDT
- Expired
- Sep 11, 2019, 7:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
Counties Lyon County, IA, Cottonwood County, MN, Jackson County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Aurora County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD
The radar
The Sioux Falls radar (KFSD), 22 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267 WGUS63 KFSD 102022 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Sioux Falls SD 322 PM CDT Tue Sep 10 2019 IAZ001-MNZ080-089-097-098-SDZ053>056-058>062-064>067-110430- /O.NEW.KFSD.FF.A.0002.190911T0400Z-190911T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lyon-Murray-Nobles-Pipestone-Rock-Sanborn-Miner-Lake-Moody-Aurora- Davison-Hanson-McCook-Minnehaha-Douglas-Hutchinson-Turner-Lincoln- Including the cities of Rock Rapids, George, Inwood, Larchwood, Slayton, Fulda, Worthington, Pipestone, Luverne, Woonsocket, Howard, Madison, Orland, Flandreau, Plankinton, White Lake, Stickney, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, and Harrisburg 322 PM CDT Tue Sep 10 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING... The National Weather Service in Sioux Falls has issued a * Flash Flood Watch for portions of northwest Iowa, southwest Minnesota, and South Dakota, including the following areas, in northwest Iowa, Lyon. In southwest Minnesota, Murray, Nobles, Pipestone, and Rock. In South Dakota, Aurora, Davison, Douglas, Hanson, Hutchinson, Lake, Lincoln, McCook, Miner, Minnehaha, Moody, Sanborn, and Turner. * From 11 PM CDT this evening through Wednesday morning * Thunderstorms are expected to become widespread this evening and continue into the overnight hours. Along with a severe weather threat heavy rainfall is likely with 1 to 3 inches possible. Some locally heavier amounts will also be possible. * Rapid rises in streams and creeks as well as urban flooding are the major hazards with this setup. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
3 follow-up statements
721 WGUS63 KFSD 110103 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Sioux Falls SD 803 PM CDT Tue Sep 10 2019 MNZ081-090-110915- /O.EXA.KFSD.FF.A.0002.190911T0400Z-190911T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cottonwood-Jackson- Including the cities of Windom, Mountain Lake, Jackson, and Lakefield 803 PM CDT Tue Sep 10 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT WEDNESDAY... The National Weather Service in Sioux Falls has expanded the * Flash Flood Watch to include a portion of southwest Minnesota, including the following areas, Cottonwood and Jackson. * Until 7 AM CDT Wednesday * Thunderstorms are expected to become widespread this evening and continue into the overnight hours. Along with a severe weather threat heavy rainfall is likely with 1 to 3 inches possible. Some locally heavier amounts will also be possible. * Rapid rises in streams and creeks as well as urban flooding are the major hazards with this setup. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ IAZ001-MNZ080-089-097-098-SDZ053>056-058>062-064>067-110915- /O.CON.KFSD.FF.A.0002.190911T0400Z-190911T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lyon-Murray-Nobles-Pipestone-Rock-Sanborn-Miner-Lake-Moody-Aurora- Davison-Hanson-McCook-Minnehaha-Douglas-Hutchinson-Turner-Lincoln- Including the cities of Rock Rapids, George, Inwood, Larchwood, Slayton, Fulda, Worthington, Pipestone, Luverne, Woonsocket, Howard, Madison, Orland, Flandreau, Plankinton, White Lake, Stickney, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, and Harrisburg 803 PM CDT Tue Sep 10 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... The Flash Flood Watch continues for * Portions of northwest Iowa, southwest Minnesota, and South Dakota, including the following areas, in northwest Iowa, Lyon. In southwest Minnesota, Murray, Nobles, Pipestone, and Rock. In South Dakota, Aurora, Davison, Douglas, Hanson, Hutchinson, Lake, Lincoln, McCook, Miner, Minnehaha, Moody, Sanborn, and Turner. * Until 7 AM CDT Wednesday * Thunderstorms are expected to become widespread this evening and continue into the overnight hours. Along with a severe weather threat heavy rainfall is likely with 1 to 3 inches possible. Some locally heavier amounts will also be possible. * Rapid rises in streams and creeks as well as urban flooding are the major hazards with this setup. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
948 WGUS63 KFSD 110907 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Sioux Falls SD 407 AM CDT Wed Sep 11 2019 IAZ001-MNZ080-081-089-090-097-098-SDZ055-056-059>062-064>067- 111715- /O.NEW.KFSD.FF.A.0003.190912T0000Z-190912T1200Z/ /O.CON.KFSD.FF.A.0002.000000T0000Z-190911T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-Lake-Moody- Davison-Hanson-McCook-Minnehaha-Douglas-Hutchinson-Turner-Lincoln- Including the cities of Rock Rapids, George, Inwood, Larchwood, Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, Lakefield, Pipestone, Luverne, Madison, Orland, Flandreau, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, and Harrisburg 407 AM CDT Wed Sep 11 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * Portions of northwest Iowa, southwest Minnesota, and South Dakota, including the following areas, in northwest Iowa, Lyon. In southwest Minnesota, Cottonwood, Jackson, Murray, Nobles, Pipestone, and Rock. In South Dakota, Davison, Douglas, Hanson, Hutchinson, Lake, Lincoln, McCook, Minnehaha, Moody, and Turner. * Until 7 AM CDT this morning * While most of the heavy rainfall has ended, impacts from the overnight heavy rainfall from 2 to 5 inches will keep widespread areal flooding into the day. Areas of rainfall up to a quarter to half inch are possible through daybreak. * Rapid rises in streams and creeks as well as urban flooding are the major hazards with this setup. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && The National Weather Service in Sioux Falls has issued a * Flash Flood Watch for portions of northwest Iowa, southwest Minnesota, and South Dakota, including the following areas, in northwest Iowa, Lyon. In southwest Minnesota, Cottonwood, Jackson, Murray, Nobles, Pipestone, and Rock. In South Dakota, Davison, Douglas, Hanson, Hutchinson, Lake, Lincoln, McCook, Minnehaha, Moody, and Turner. * From this evening through Thursday morning * Additional thunderstorms are expected, mainly tonight. Rainfall will again be potentially heavy, with one to three inches possible. With little time to recover from the past night rainfall, flash flooding will be possible with heavy rainfall rates. * Rapid rises in streams and creeks as well as urban flooding are the major hazards with this setup. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ050-063-068>071- 111715- /O.NEW.KFSD.FF.A.0003.190912T0000Z-190912T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Dixon-Dakota-Gregory-Charles Mix- Bon Homme-Yankton-Union- Including the cities of Sibley, Spirit Lake, Milford, Arnolds Park, Sioux Center, Orange City, Rock Valley, Hawarden, Hull, Sheldon, Hartley, Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City, Ida Grove, Holstein, Battle Creek, Wakefield, Ponca, Allen, South Sioux City, Gregory, Burke, Wagner, Platte, Lake Andes, Marty, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, Vermillion, North Sioux City, Beresford, Elk Point, Alcester, and Jefferson 407 AM CDT Wed Sep 11 2019 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... The National Weather Service in Sioux Falls has issued a * Flash Flood Watch for portions of Iowa, northeast Nebraska, and South Dakota, including the following areas, in Iowa, Buena Vista, Cherokee, Clay, Dickinson, Ida, O'Brien, Osceola, Plymouth, Sioux, and Woodbury. In northeast Nebraska, Dakota and Dixon. In South Dakota, Bon Homme, Charles Mix, Clay, Gregory, Union, and Yankton. * From this evening through Thursday morning * Additional thunderstorms are expected, mainly tonight. Rainfall will again be potentially heavy, with one to three inches possible. With little time to recover from the past night rainfall, flash flooding will be possible with heavy rainfall rates. * Rapid rises in streams and creeks as well as urban flooding are the major hazards with this setup. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ SDZ053-054-058-111200- /O.CON.KFSD.FF.A.0002.000000T0000Z-190911T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sanborn-Miner-Aurora- Including the cities of Woonsocket, Howard, Plankinton, White Lake, and Stickney 407 AM CDT Wed Sep 11 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... The Flash Flood Watch continues for * Portions of east central South Dakota and south central South Dakota, including the following areas, in east central South Dakota, Miner and Sanborn. In south central South Dakota, Aurora. * Until 7 AM CDT this morning * While most of the heavy rainfall has ended, impacts from the overnight heavy rainfall from 2 to 5 inches will keep widespread areal flooding into the day. * Rapid rises in streams and creeks as well as urban flooding are the major hazards with this setup. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
311 WGUS63 KFSD 111153 FFAFSD Flood Watch National Weather Service Sioux Falls SD 653 AM CDT Wed Sep 11 2019 IAZ001-MNZ080-081-089-090-097-098-SDZ055-056-059>062-064>067- 112000- /O.EXP.KFSD.FF.A.0002.000000T0000Z-190911T1200Z/ /O.CON.KFSD.FF.A.0003.190912T0000Z-190912T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-Lake-Moody- Davison-Hanson-McCook-Minnehaha-Douglas-Hutchinson-Turner-Lincoln- Including the cities of Rock Rapids, George, Inwood, Larchwood, Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, Lakefield, Pipestone, Luverne, Madison, Orland, Flandreau, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, and Harrisburg 653 AM CDT Wed Sep 11 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... ...FLASH FLOOD WATCH WILL EXPIRE AT 7 AM CDT THIS MORNING... The Flash Flood Watch continues for * Portions of northwest Iowa, southwest Minnesota, and South Dakota, including the following areas, in northwest Iowa, Lyon. In southwest Minnesota, Cottonwood, Jackson, Murray, Nobles, Pipestone, and Rock. In South Dakota, Davison, Douglas, Hanson, Hutchinson, Lake, Lincoln, McCook, Minnehaha, Moody, and Turner. * From this evening through Thursday morning * Additional thunderstorms are expected, mainly tonight. Rainfall will again be potentially heavy, with one to three inches possible. With little time to recover from the past night rainfall, flash flooding will be possible with heavy rainfall rates. * Rapid rises in streams and creeks as well as urban flooding are the major hazards with this setup. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && The Flash Flood Watch for portions of northwest Iowa, southwest Minnesota, and South Dakota will expire at 7 AM CDT this morning. Many areas remain under an areal flood warning for the continued ponding of overnight rainfall. $$ SDZ053-054-058-111300- /O.EXP.KFSD.FF.A.0002.000000T0000Z-190911T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sanborn-Miner-Aurora- Including the cities of Woonsocket, Howard, Plankinton, White Lake, and Stickney 653 AM CDT Wed Sep 11 2019 ...FLASH FLOOD WATCH WILL EXPIRE AT 7 AM CDT THIS MORNING... The Flash Flood Watch for portions of east central South Dakota and south central South Dakota will expire at 7 AM CDT this morning. Many areas remain under an areal flood warning for the continued ponding of overnight rainfall. $$ IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ050-063-068>071- 112000- /O.CON.KFSD.FF.A.0003.190912T0000Z-190912T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Dixon-Dakota-Gregory-Charles Mix- Bon Homme-Yankton-Union- Including the cities of Sibley, Spirit Lake, Milford, Arnolds Park, Sioux Center, Orange City, Rock Valley, Hawarden, Hull, Sheldon, Hartley, Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City, Ida Grove, Holstein, Battle Creek, Wakefield, Ponca, Allen, South Sioux City, Gregory, Burke, Wagner, Platte, Lake Andes, Marty, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, Vermillion, North Sioux City, Beresford, Elk Point, Alcester, and Jefferson 653 AM CDT Wed Sep 11 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * Portions of Iowa, northeast Nebraska, and South Dakota, including the following areas, in Iowa, Buena Vista, Cherokee, Clay, Dickinson, Ida, O'Brien, Osceola, Plymouth, Sioux, and Woodbury. In northeast Nebraska, Dakota and Dixon. In South Dakota, Bon Homme, Charles Mix, Clay, Gregory, Union, and Yankton. * From this evening through Thursday morning * Additional thunderstorms are expected, mainly tonight. Rainfall will again be potentially heavy, with one to three inches possible. With little time to recover from the past night rainfall, flash flooding will be possible with heavy rainfall rates. * Rapid rises in streams and creeks as well as urban flooding are the major hazards with this setup. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Sep 10, 3:04 PM CDT, 18 minutes earlier.
Area forecast discussion, Sep 10, 3:04 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 304 PM CDT Tue Sep 10 2019 .SHORT TERM...(This Evening through Wednesday) Issued at 303 PM CDT Tue Sep 10 2019 There is likely a very busy night ahead as a deep trough of low pressure across the Rockies spreads an upper level wave onto the Plains. This will gradually increase the low and mid level flow and bring much more unstable air into the area this evening. Severe weather and heavy rainfall are both expected with this event. There will be two areas to watch for severe and heavy rainfall potential. The first will see thunderstorms expand in coverage across southwest SD and north central NE late this afternoon. This cluster of storms is expected to become organized and move east and northeast through the evening and overnight. With deep layer shear, likely close to 50 knots, and moisture ramping up and isolated to scattered thunderstorms should quickly evolve into a linear system. The surface to 3 km shear vectors are from about 220 degrees at 30 to 40 knots which is plenty strong to support the potential for QLCS tornadoes embedded within the main line of storms if a strong linear system evolves. So any segments of this line moving to the northeast will need to be watched closely. This severe weather threat appears most likely from about 2z to 8z tonight and would likely be closest to the surface to 900 mb boundary, which for now appears to be roughly along and south of Interstate 90. It looks like the only thing that could slow this down is if the surface to 900mb layer remains capped. Will have to watch south central SD from about 23z to 2z for the potential for a surface based or near surface based storm ahead of the main line. A storm in that environment would likely produce a fairly strong supercell but for now most if not all models indicate capping diminishing this threat. The other area to watch will be roughly from 2z to 5z in far eastern SD, southwest MN and northwest IA. The LLJ will quickly increase this evening and deliver strong convergence and instability to this area. With the elevated nature of these storms hail will be the main threat. Deeper shear does support the potential for a couple of supercells so some larger hail to golf ball size will be possible. Along with the severe threat is also a heavy rain threat with he potential for backing winds into Wednesday and additional development to the west. The best chance for continued heavy rainfall would be north of Interstate 90 which would be more in line with the 900 mb to 800 mb layer. Wednesday morning will see the threat for a few thunderstorms across southwest MN and west down highway 14. Capping will likely settle over much of the area from late morning into mid afternoon as weak ridging aloft moves through between the exiting wave and the next incoming wave. So for now not expecting much activity from about 14z through 22z. The next question will be where does the low level to surface boundary end up settling into. Right now looking like the 925 mb front will be just north of Interstate 90 while the surface front will be near and possibly just south. The reason that this is important is that there may be some potential for surface or near surface convection to develop, and with the expected instability and shear a few supercells would be likely. The better chances would be south of Interstate 90 and west of highway 81. .LONG TERM...(Wednesday Night through Tuesday) Issued at 303 PM CDT Tue Sep 10 2019 The main wave and cold front aloft swings onto the Plains Wednesday night into Thursday and should expand coverage of thunderstorms again on Wednesday night. There will be a continued threat for heavy rainfall and severe weather. Southwest MN and northwest IA could see some severe potential on Thursday but right now it appears that the cooler and drier air will settle in too quickly. Friday will be cooler and breezy as deep westerly flow develops in the wake of this strong wave. Expect some gusts of 35 mph or so. Temperatures will warm on Saturday and a few thunderstorms will be possible as a ridge builds to the west. By Sunday upper level ridging will begins to strengthen overhead and a trough deepens over the Western United States. This ridge is expected to continue into mid week so expecting above normal temperatures Saturday through mid week with mainly dry conditions expected. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 652 AM CDT Tue Sep 10 2019 Narrow band of MVFR ceilings will traverse the area early this morning behind slowly advancing frontal boundary, impacting briefly the KSUX site. Otherwise, some patchy MFVR visibilities will continue through around 14z behind the surface boundary across southeast SD into southwest MN and extreme northwest IA. However, the main aviation concern for the period is the expected development of organized convection this evening. Storms will develop through the Missouri River corridor, then press east and northeast through the overnight. Storms could contain large hail and surface wind gusts over 50 knots between 23z-07z. KSUX area will likely be on the southern edge of the more threatened area. Low-level wind shear conditions will develop again tonight around KSUX with increasing low-level jet south of convective complex. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...08 LONG TERM...08 AVIATION...Chapman
Hazardous weather outlook, Sep 10, 5:48 AM CDT, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 548 AM CDT Tue Sep 10 2019 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-111100- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 548 AM CDT Tue Sep 10 2019 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Thunderstorms are expected to develop this evening in south central South Dakota. Initial storms will be capable of hail to the size of golf balls or a bit larger, winds to 70 mph and isolated tornadoes. The storms will congeal into bowing segments during the evening capable of wind gusts to 80 mph, hail of half dollar size and even an isolated tornadoes moving across southeast South Dakota and into adjacent sections of northwest Iowa and southwest Minnesota toward midnight. A few severe storms may also precede the advancing larger linear storms during the evening hours in northwest Iowa and southwest Minnesota. In addition to the severe weather threat, locally heavy rainfall is possible, as much as 2 to 4 inches in some locations overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another round of thunderstorms is likely from later Wednesday afternoon through Wednesday night. Severe storms will be possible, capable of large hail, damaging wind and tornadoes. Locally heavy rainfall will again be possible, especially north of Interstate 90. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between 6 pm and 2 am.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 10:50 AM CDT | River Flood Warning | FSD | Davison | 12 days |
| Sep 10, 6:10 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 35 min |
| Sep 10, 6:26 PM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 34 min |
| Sep 10, 6:41 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 34 min |
| Sep 10, 6:56 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Charles Mix, Gregory | 34 min |
Nearby
Flash Flood Watches in South Dakota, 2019Flash Flood Watches in Minnesota, 2019Flash Flood Watches in Iowa, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.